Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 342, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2008, 5:50 AM CDT for Osage County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 5:50 AM CDT (10:50 UTC)
- Expired
- May 31, 2008, 6:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 4:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2251 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 311050
SVRTSA
OKC113-311145-
/O.NEW.KTSA.SV.W.0342.080531T1050Z-080531T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
550 AM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 645 AM CDT
* AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF
GRAINOLA...MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAINOLA...
SHIDLER...FORAKER...PEARSONIA...BIGHEART...HULAH AND OKESA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3700 9601 3662 9601 3679 9675 3700 9675
3700 9651
TIME...MOT...LOC 1050Z 297DEG 31KT 3704 9662
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:45 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 31, 4:45 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 445 AM CDT SAT MAY 31 2008 .DISCUSSION... FRONTAL BOUNDARY FROM NORTHWEST OKLAHOMA THROUGH SOUTHEAST KANSAS JUST STARTING TO LIGHT UP. THE BEST ENERGY RELEASED NORTH OF TSA CWA NORTH OF THE FRONT EARLY MORNING...BUT MAY EXTEND/EXPAND INTO NORTHERN TIER OF COUNTIES. SIGNIFICANT POTENTIAL THIS AFTERNOON...PARTICULARLY NORTHEAST CORNER OF FORECAST AREA WHEN FRONTAL CONVERGENCE AND BEST INSTABILITY MERGE. FRONTAL BOUNDARY OR OUTFLOW MAY PROVIDE ENOUGH SHEAR FOR ROTATING STORMS. AS FRONT SAGS INTO AREA TONIGHT PRECIP CHANCES INCREASE. MCS A FAIR BET PROBABLY NORTHEAST..BUT NO GUARANTEES. SUNDAY STILL A HIGH CHANCE POTENTIAL CONVECTION. EXTENDED QUIET FIRST PART OF THE WEEK AND LOOKS ACTIVE LATER PART OF THE WEEK. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 90 68 87 73 / 40 60 50 30 FSM 90 69 87 70 / 20 30 40 20 MLC 88 70 89 71 / 10 30 30 10 BVO 87 65 84 69 / 50 60 50 40 FYV 86 64 83 68 / 40 50 50 30 BYV 85 64 84 68 / 40 60 50 30 MKO 89 68 89 69 / 30 40 50 20 MIO 85 63 84 69 / 50 60 50 40 F10 90 68 89 71 / 20 40 40 20 HHW 88 69 89 70 / 10 10 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, May 31, 5:14 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 514 AM CDT SAT MAY 31 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 515 AM CDT SAT MAY 31 2008 ...SEVERE THUNDERSTORM WATCH UNTIL NOON TODAY FOR PORTIONS OF NORTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND SUNRISE THIS MORNING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND SUNRISE THIS MORNING. HEAVY RAIN. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER SUNRISE THIS MORNING. DISCUSSION... LOW LEVEL THERMAL FORCING AND INSTABILITY IN THE VICINITY OF A SURFACE FRONT ACROSS SOUTHERN KANSAS AND NORTHWEST OKLAHOMA HAS RESULTED IN RAPID THUNDERSTORM DEVELOPMENT IN SOUTH CENTRAL KANSAS EARLY THIS MORNING. THIS AREA OF SHOWERS AND STRONG THUNDERSTORMS IS EXPECTED TO SPREAD SOUTHEAST INTO NORTHEAST OKLAHOMA AROUND SUNRISE AS THE NEARLY STATIONARY FRONT SAGS SOUTHWARD. STRONG THUNDERSTORM WINDS AND LARGE HAIL ARE THE MOST LIKELY THREATS BUT WITH THE SLOW MOVING BOUNDARY PROVIDING A FOCUS FOR HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MOIST AND UNSTABLE AIR WILL REMAIN OVER THE AREA FOR THE NEXT WEEK WHICH WILL CONTINUE THE CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:59 PM CDT | Special Weather Statement | TSA | Ottawa | 61 min |
| May 31, 6:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 58 min |
| May 31, 7:17 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| May 31, 7:44 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 61 min |
| May 31, 8:10 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 65 min |
| May 31, 8:40 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 35 min |
| May 31, 8:56 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 64 min |
| May 31, 9:16 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 59 min |
| May 31, 9:41 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 47 min |
| May 31, 9:54 AM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| May 31, 10:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 51 min |
| May 31, 10:20 AM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| May 31, 10:23 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 67 min |
| May 31, 10:48 AM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| May 31, 11:14 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 61 min |
| May 31, 11:54 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 38 min |
| May 31, 6:48 PM CDT | Tornado Warning | TSA | Osage | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.